Another part of "the mix" as my psychiatrist was later to refer to it, was that I hadn't gone to the pharmacy to pick up my weekly mediset, and had been keeping up with all of my regular medications - having extras of at home - except my antidepressant. I think I kept reaching for the Geodon (a mood stabilizer) to make up for the lack of antidepressant.
Whatever the reasons, I was barely able to call for help. My psychiatrist got two other people on the phone to help evaluate the degree of my sedation, concerned, as he said later, that I would stop breathing.
It was determined that I was in trouble, but probably not in immediate life-threatening danger, but a crisis team was sent to my apartment to evaluate my situation and level of disorganization to prevent my doing it again. Even when I am not drinking, I have cognition and memory problems. That's why I need some of my medicines. They - the crisis team wanted to see my medisets, to make sure they were correct and not within too-easy reach. They wanted to make sure I had food here, that my cat was being taken care of, and that I was not in danger of purposeful self-harm.
It was all very scary, and humiliating. I wasn't allowed to take anything temporarily, to minimize risk until the problem was evaluated, and to detox, so I was in withdrawal from everything. I was very sick and my pupils still very dilated for more than a day.
I was scared to restart my medicines since, and have stopped alcohol completely, to everyone's relief but mine. I think I was drinking a lot more than I realized, although it has been decided that it was the Geodon overdose that was the cause of danger. I have no desire to drink (out of fear and association with the after-feeling of being poisoned), but I am am going through physical withdrawal, even to the point of having "the shakes." (Seizure risk is increased with that kind of withdrawal which matters with me since I have a seizure history.)
I have to strictly regiment every little thing I do to reestablish "normal" habits - (the correctly-dosed medicine is definite relief) - and I'm am having trouble being patient with myself being so slow to accomplish simple daily things - which is exacerbated by the feeling of exposure by the crisis team investigation although I understand it and am grateful for the concern.